Pointwise convergence of cone-like restricted two-dimensional \((C,1)\) means of trigonometric Fourier series. (English) Zbl 1135.42007

Summary: The aim of this work is to generalize the more than 60 year old celebrated result of J. Marcinkiewicz and A. Zygmund [Fundam. Math. 32, 122–132 (1939; Zbl 0022.01804)] on the convergence of the two-dimensional restricted \((C,1)\) means of trigonometric Fourier series. They proved for any integrable function \(f\in L^1(T^2\) the a.e. convergence
\[ \sigma_{(n_1,n_2)} f\to f \]
provided \(n_1/\beta\leq n_2\leq\beta n_1\), where \(\beta>1\) is fixed constant. That is, the set of indices \((n_1,n_2)\) remains in some positive cone around the identical function. We not only generalize this theorem, but give a necessary and sufficient condition for cone-like sets (of the set of indices) in order to preserve this convergence property.


42B08 Summability in several variables


Zbl 0022.01804
Full Text: DOI


[1] Bary, N. K., A Treatise on Trigonometric Series (1964), Pergamon Press: Pergamon Press Oxford, London, Edinburgh, New York, Paris, Frankfurt, (English) · Zbl 0129.28002
[2] Edwards, R. E., Fourier Series, A Modern Introduction, vols. 1, 2 (1982), Springer: Springer Berlin, Heidelberg, New York, (English) · Zbl 0599.42001
[3] Gát, G., Pointwise convergence of the Cesàro means of double Walsh series, Ann. Univ. Sci. Budapest Rolando Eoetvoes, Sect. Comput., 16, 173-184 (1996), (English) · Zbl 0891.42014
[4] Gát, R., On the divergence of the \((C, 1)\) means of double Walsh-Fourier series, Proc. Amer. Math. Soc., 128, 6, 1711-1720 (2000), (English) · Zbl 0976.42016
[5] Jessen, B.; Marcinkiewicz, J.; Zygmund, A., Note on the differentiability of multiple integrals, Fund. Math., 25, 217-234 (1935), (English)
[6] Marcinkiewicz, J.; Zygmund, A., On the summability of double Fourier series, Fund. Math., 32, 112-139 (1939), (English)
[7] Móricz, F., On the maximal Fejér operator for double Fourier series of functions in Hardy spaces, Stud. Math., 116, 1, 89-100 (1995), (English) · Zbl 0842.47020
[8] Neveau, I., Discrete-parameter Martingales (1975), North-Holland Publishers: North-Holland Publishers Amsterdam, (English) · Zbl 0345.60026
[9] Schipp, F.; Wade, W. R.; Simon, P., Walsh Series, An Introduction to Dyadic Harmonic Analysis (1990), Adam Hilger: Adam Hilger Bristol, New York, (English) · Zbl 0727.42017
[10] Weisz, F., Cesàro summability of two-dimensional Walsh-Fourier series, Trans. Amer. Math. Soc., 348, 2169-2181 (1996) · Zbl 0857.42016
[11] Weisz, F., Summability of Multi-dimensional Fourier Series and Hardy Spaces (2002), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht, Boston, London · Zbl 1306.42003
[12] Zygmund, A., Trigonometric Series (1959), University Press: University Press Cambridge, (English)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.